Posted by shellie on December 3, 2000, at 11:22:12
In reply to Risperdal (risperidone) for depression? Anyone?, posted by SLS on December 2, 2000, at 22:35:15
>Risperdal: what EXACTLY did you experience. Describe it in as much detail as possible. How much did you take? Even 1mg could have been too much. Risperdal usually doesn't produce much weight gain. You might also take a look at Seroquel.<
> When you say that you couldn't speak, is it because you literally could not form words and vocalize them no matter how hard you tried, or did you just feel mute and have difficulty getting words out fluently and without clear pronunciation?
Hey Scott-I was reminded by this post that I neglected to answer questions presented to me re risperdal in a previous post.
I do not remember the dosage I started with for my one day trial. I know my pdoc starts me very low and I always cut that in half.
What I felt was that my limbs each weighed a ton. Maybe this is what they describe as stiffness; I would describe it more as heaviness. And I could talk; I just had trouble forming words and was slurring my speech. I called the pdoc on call (it was a saturday), she told me she could precribe something the side effects to go away, or they would just go away themselves in a day. I opted not to add cogentin or whatever. My regular pdoc did not encourage me to continue taking risperdal.
I also took seroquel for one night. It kept me up the entire night. It was not given to me as an adjunct--just on it's own (my pdoc thought my thinking wasn't making sense); I felt out of it in the morning, angry as hell at my pdoc for going in a direction that we hadn't agreed on and at this point went for the consultation with the new pdoc who suggested serzone. btw, my therapist didn't agree that my thinking was at all flawed, just that I was very speedy and talking very very quickly, and not finishing words or sentences. Now I am back with the original pdoc, she would still like me to try anti-psychotics, but went along with pindolol to supplement nardil.
Now my strategy is to look back at lamictal and make a plan for cutting side effects before I even start to take it. And I need to do a search on selegilene, and ask her next week what she thinks about adding that to nardil. I believe I asked her before and she was concerned about hypotensive effects. In any case, I cannot afford to risk side effects of any new medications until my christmas work is done.
Did you decide to go with risperdal?